MAUDE Adverse Event Report: MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549315
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage was observed on the tissue expander.Leak testing was performed in accordance with mentor procedures over the device and it was identified ruptured between the joint of the shell and the patch in the posterior view.Microscopic examination was performed and the cause of the deflation could not be identified.In mentor instructions for use (ifu), it is mentioned that tissue expanders are not intended for implantation beyond six months.Therefore, this device was used in an off-label manner.A manufacturing record evaluation was performed for the finished device lot number 7579214 and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an unspecified breast implantation procedure with a mentor cpx 4 breast tissue expander with suture tabs 650cc and experienced deflation on the right side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with a mentor tissue expander (serial number (b)(4)) on (b)(6) 2021.In mentor instructions for use (ifu), it is mentioned that tissue expanders are not intended for implantation beyond six months.Therefore, this device was used in an off-label manner.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
MDR Report Key12753930
Report Number1645337-2021-12305
Device Sequence Number13816483
Product Code LCJ
UDI-Device Identifier00081317006817
UDI-Public00081317006817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model Number3549315
Device Catalogue Number3549315
Device Lot Number7579214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR